Schedule & Handouts

Continuing Education Supported In Part By Unrestricted Educational Grant From:
LKC TECHNOLOGIES

Friday, October 21

12:00 p.m. Meeting Atrium
Exhibitor Set-Up

2:00p.m.- 6:00p.m. Registration Desk
Registration Open

2:30p.m. Mahler Auditorium
Welcome and Opening Remarks John E. Titak, O.D.,GOA President

2:45p.m.-3:35p.m. Mahler Auditorium
Differential Diagnosis of ONH Edema (1hr) COPE #80821-NO

Lecturer: Elizabeth Steele, OD, FAAO

Clinical examination of the pre-laminar optic nerve is one of the most crucial aspects of the eye exam. With a list of differentials to consider, from benign to life-threatening,accuracy in diagnosis is of utmost importance. Through a series of case reports, this lecture will cover diagnosis and management pearls when it comes to differentiating disc edema from other potential causes of disc elevation.

Download Handout

3:30p.m.-4:00p.m
PM Break

4:00p.m.-4:50p.m. Mahler Auditorium
Thinking Outside the Box with Normal Tension Glaucoma (1hr) COPE #80822-GL

Lecturer: Elizabeth Steele, OD, FAAO

Normal tension glaucoma is often an unpleasant diseases to diagnose and attempt to treat. Reduction of IOP can seem futile, and even impossible, depending on how low the baseline. While we are still learning about the mechanisms of NTG, we can be sure that there are modifiable risk factors to be considered. This lecture will discuss current opinions and approaches, including the connection to systemic disease e.g. sleep apnea, migraine, Raynauds and some systemic medications e.g. anti-hypertensives.

Download Handout

5:00p.m.-6:40p.m. Mahler Auditorium
Systemic Disease Grand Rounds (2hrs) COPE #80820-SD

Lecturer: Elizabeth Steele, OD, FAAO

Proficiency and confidence in systemic disease processes play a crucial role in determining the etiology, treatment, and management of ocular diseases. Through case presentations, ocular manifestations of several systemic diseases and the latest in laboratory tests, imaging and other diagnostic tools will be discussed.

Download Handout

6:45p.m.-9:00p.m. Magnolia Ballroom
GOA BOT Meeting and Dinner 

Saturday, October 22

7:00a.m.-4:00p.m. Registration Desk
Registration Open

7:00a.m.-9:40a.m. Meeting Atrium
Exhibitor Set-up/Exhibits Open

7:00a.m.-8:00a.m. Meeting Atrium
Continental Breakfast sponsored by Bausch & Lomb

7:20a.m. Masters Hall
Promotional Introduction John E. Titak, O.D., GOA President

7:30a.m. – 8:00a.m. Masters Hall
Bausch + Lomb’s Innovation through Experience (Informational Only) presented by Mark Schaeffer, OD sharing the details of their newest technology, INFUSE contact lenses

8:15a.m.-9:55a.m. Mahler Auditorium
Path(ology) to Payment (2hrs) COPE #80186-PM

Lecturer: Scott Moscow, O.D.

Code with confidence! Learn a systematic way to select the appropriate exam code and learn what diagnostic tests/procedures are appropriate for each diagnosis. Learn which diagnostic tests can be billed together at a particular visit and when it is appropriate to use a modifier to get paid for both an examination as well as a procedure. This is an interactive lecture that will allow participants to text in answers to questions asked during the presentation.

Download Handout

9:55a.m.-10:45a.m. Meeting Atrium 
AM Refreshment Break

10:45a.m.-11:35a.m. Mahler Auditorium
Keratoconus: The good, bad, and the ugly (1hr) COPE #80776-TD

Lecturer: Nichelle Warren, M.D.

We will discuss the etiology and epidemiology of keratoconus. Review the risk factors, clinical signs and diagnostic criteria. We will define progression and learn about the available treatments for keratoconus. 

Download Handout

11:45a.m.-12:35p.m. Mahler Auditorium
Laser Eyelid Surgery (1hr) COPE #80816-PO

Lecturer: Kenneth Neufeld, M.D.

Laser eyelid surgery - indications, safety, procedure steps and outcomes. Insight into common eyelid problems and a modern way to address them.

Download Handout

12:35p.m.-1:30p.m. Meeting Atrium
Box Lunch

12:30p.m.-1:30p.m. Oak Room
Past President's Lunch

12:30p.m.-1:30p.m. Magnolia Ballroom
Young OD Lunch (must have RSVP'd to attend)  

1:30p.m.-2:20p.m. Mahler Auditorium
Retina Update: Addressing the Community Questions (1hr) COPE #80823-TD

Lecturer: Paolo Giuliari, M.D.

In this lecture I tried to address the most common questions and concerns I received from the optometric community during my visits to their practice.

Download Handout

2:30p.m.-3:20p.m. Mahler Auditorium
Laser Refractive Surgery, The Good, the Bad and the Ugly over Three Decades (1hr) COPE #81212-PO

Lecturer: Jeff Machat, M.D.

The course will take attendees on a journey through three decades of the evolution of Laser Refractive Surgery. Attendees will receive an overview of the advancements in excimer laser and femtosecond technology and techniques. Specifically, technology advancements will be discussed that impacted the risk profile for refractive surgery patients. 

Download Handout

3:20p.m.-4:00p.m. Meeting Atrium 
PM Refreshment Break

4:00p.m.-4:50p.m. Mahler Auditorium
Urgency of Retinal Disease (1hr) COPE #81123-TD

Lecturer: Daniel Oh, M.D.

Many patients in the retina clinic are referred from optometrists. Patients may present with various histories and exam findings which may present challenges for appropriate timing of referrals. The course seeks to address this timing concerns based on various case presentations. Urgency may depend on more than just a presumed diagnosis including patient symptoms, duration of symptoms, monocular status, and prior ocular history. 

Download Handout

5:00p.m.-5:50p.m. Mahler Auditorium
Binocular Vision Assessment for Primary Care Optometrists (1hr)
COPE #81076-FV

Lecturer: Joseph Rouw, O.D., FAAO, FCOVD

To review common non-strabismic binocular vision conditions and discuss efficient exam testing for diagnosis and managment for primary care optometrists. 

Download Handout

6:00p.m.-7:00p.m. Pecan Tree Galleria Atrium
GOA Hospitality Reception sponsored by Georgia Retina

Sunday, October 23

7:00a.m.
Exhibits Open

7:00a.m.–2:30p.m.
Registration Desk
Registration Open

7:00a.m.-8:00a.m. Meeting Atrium
Continental Breakfast sponsored by CooperVision

7:20a.m. Masters Hall 
Promotional Introduction
John E. Titak, O.D., GOA President

7:30a.m. – 8:00a.m. Masters Hall
Act Today, Change Tomorrow (Informational Only)

presented by: Christina Locke, OD, MS

Changing the lives of millions of children with progressing myopia means changing how the profession addresses it. Prescribe the first and only FDA- approved * MiSight® 1 day myopia control soft contact lenses so that age- appropriate children enjoy the benefits of having their vision corrected today while simultaneously slowing the progression of their myopia. Together, we can ensure children with myopia have a brighter tomorrow. *Indications for use: MiSight® 1 day (omafilcon A) soft (hydrophilic) contact lenses for daily wear are indicated for the correction of myopic ametropia and for slowing the progression of myopia in children with non-diseased eyes, who at the initiation of treatment are 8-12 years of age and have a refraction of -0.75 to 4.00 diopters (spherical equivalent) with ≤ 0.75 diopters of astigmatism. The lens is to be discarded after each removal.

8:00a.m.-8:50a.m. Mahler Auditorium
Decision-Making in Intraocular Surgery for the Cataract and Refractive Patient (1hr) COPE #81358-PO

Lecturer(s): Eric Jennings, M.D. & James Hays, M.D.

Patients seeking vision correction for refractive purposes, cataracts, or a combination of the two have more options than ever, and imaging has become an integral component in decisions and recommendations for lens-based procedures.

Download Handout

9:00a.m.-9:50a.m. Mahler Auditorium
Utilizing New Technology in the Management of Ocular Disease (1hr) COPE #77300-GO

Lecturer: Michael Cymbor, O.D.

Technologies such as electroretinography, dark adaptation and OCT angiography are often able to diagnose ocular disease much earlier in the disease state spectrum. Dr. Mike Cymbor will discuss his experiences with these technologies.

Download Handout

9:50a.m.-10:30a.m. Meeting Atrium
Refreshment Break - Exhibits Open

10:30a.m.-11:20a.m. Meeting Atrium
Next Level Management of Diabetic Retinopathy and Glaucoma (1hr) COPE #80428-TD

Lecturer: Michael Cymbor, O.D.

Optometrists have been managing diabetic retinopathy and glaucoma for decades. With both diseases on the rise, it is incumbent on today’s busy clinicians to take their diagnostic skills to the next level. This course highlights the importance of maximizing current technology while better understanding technologies that are gaining acceptance. Topics addressed include diabetic retinopathy, diabetic macular edema, diabetic macular ischemia, glaucoma, ocular response analyzer, electroretinography, photopic negative response, optical coherence angiography. 

Download Handout

11:20p.m.-12:30p.m. Magnolia Ballroom
Banquet Lunch Sponsored by Optomed

12:30p.m.-2:10p.m.
The Angle Closure Spectrum Simplified (2hrs) COPE #80429-GL


Lecturer: Michael Cymbor, O.D.

Angle-closure disease is often viewed as a single disease entity. It is more accurately a heterogeneous disease that involves different mechanisms. Multiple barriers exist which may limit the clinicians understanding of any given case, leading to the perception that angle-closure management is overly complex. This lecture explores the latest angle-closure research while leaning on the experience of two seasoned glaucoma clinicians to help simplify the topic.

Download Handout

2:00p.m.-2:30p.m. Meeting Atrium
Refreshment Break

2:30p.m.-3:20p.m. Mahler Auditorium
Georgia Laws and Rules Non-COPE, Georgia State Board of Optometry Approved (1hr)

Lecturer: Aubrey Villines, GOA General Counsel

3:20p.m.
Meeting Adjournment